Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 10, 2011, 3:28 PM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2011, 3:28 PM MST (22:28 UTC)
- Expired
- Jul 10, 2011, 5:36 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 91 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968
WGUS55 KFGZ 102228
FFWFGZ
AZC005-110130-
/O.NEW.KFGZ.FF.W.0014.110710T2228Z-110711T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
328 PM MST SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 630 PM MST
* AT 322 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER THE SCHULTZ FIRE BURN AREA. RAIN GAGES INDICATE
RAINFALL AMOUNTS IN EXCESS OF A QUARTER OF AN INCH HAVE FALLEN
OVER SOUTHWESTERN PORTIONS OF THE BURN AREA IN LESS THAN 10
MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WUPATKI
TRAILS AND TIMBERLINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL LIKELY TRIGGER FLASH FLOODS WITHIN VULNERABLE
DRAINAGES IN AND DOWNSTREAM OF THE SCHULTZ FIRE BURN AREA. NORMALLY
DRY WASHES IN THE WARNING AREA WILL BECOME QUICKLY INUNDATED BY
FLOODWATERS.
AREAS IMPACTED BY THIS WARNING INCLUDE THOSE COMMUNITIES NORTHEAST OF
FLAGSTAFF ALONG AND NEAR HIGHWAY 89 NORTH OF SILVER SADDLE ROAD...
INCLUDING BUT NOT LIMITED TO HUTCHINSON ACRES...TIMBERLINE...WUPATKI
TRAILS...AND FERNWOOD NEIGHBORHOODS.
AT THIS TIME THE WARNING DOES NOT INCLUDE THE DONEY PARK AREA EAST OF
HIGHWAY 89.
&&
LAT...LON 3538 11163 3538 11158 3534 11156 3532 11155
3529 11155 3525 11158 3530 11165
$$
MCS1 follow-up statement
926
WGUS75 KFGZ 110036
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
536 PM MST SUN JUL 10 2011
AZC005-110043-
/O.CAN.KFGZ.FF.W.0014.000000T0000Z-110711T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
536 PM MST SUN JUL 10 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL COCONINO
COUNTY...
HEAVY RAIN HAS ENDED OVER THE BURN AREA AND FLOODING IS NO LONGER
EXPECTED. FLOODED DRAINAGES AND STREAM CHANNELS WILL CONTINUE TO
GRADUALLY RECEDE OVER THE NEXT HOUR OR TWO.
LAT...LON 3538 11163 3538 11158 3534 11156 3532 11155
3529 11155 3525 11158 3530 11165
$$
MCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:10 PM MST, 18 minutes earlier.
Area forecast discussion, Jul 10, 3:10 PM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SUN JUL 10 2011 .SYNOPSIS...MONDAY WILL BRING ANOTHER AFTERNOON AND EVENING OF SHOWERS AND THUNDERSTORMS. A PROGRESSIVE DRYING TREND WILL BEGIN ON TUESDAY WITH CHANCES FOR PRECIPITATION DROPPING INTO THE SINGLE DIGITS BY THURSDAY. MONSOONAL MOISTURE WILL MAKE ITS WAY BACK INTO THE STATE OVER THE WEEKEND. && DISCUSSION...CONVECTION FIRED UP AND PERSISTS OVER THIS MORNING'S CLOUD-FREE AREAS. STORMS BEGAN TO FORM IN PREVIOUSLY CLOUDY AREAS ONLY IN THE LAST HOUR. LOW PRESSURE OVER BRITISH COLUMBIA'S QUEEN CHARLOTTE ISLANDS WILL PRODUCE A SIGNIFICANT CHANGE IN OUR WEATHER THIS WEEK. AS EARLY AS TOMORROW AFTERNOON...AS THE LOW MOVES SOUTH...DRIER AIR WILL START TO FILTER INTO WESTERN ARIZONA. WHILE WE'LL STILL SEE TYPICAL RAIN SHOWERS AND THUNDERSTORMS ON MONDAY...IT SEEMS CONVECTION WILL DIMINISH CONSIDERABLY ON TUESDAY. THIS TREND WILL CONTINUE THROUGH THE END OF THE WORK WEEK WITH THE POTENTIAL FOR A COMPLETELY RAIN-FREE THURSDAY AND FRIDAY ACROSS NORTHERN ARIZONA. BY THE WEEKEND...RIDGING WILL NUDGE WESTWARD TO PROVIDE SOUTHERLY FLOW ACROSS THE STATE AND THE RETURN OF MONSOONAL MOISTURE. && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING BEFORE DECREASING IN COVERAGE AND INTENSITY AFTER 03Z. STORMS WILL REDEVELOP MONDAY MORNING AFTER 17Z THROUGH EARLY EVENING HOURS. GUSTY AND ERRATIC WINDS AND MVFR/LCL IFR CONDITIONS SHOULD BE EXPECTED NEAR STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................HOWARD AVIATION/FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 10, 9:36 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 936 AM MST SUN JUL 10 2011 AZZ004>018-037>040-110715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 936 AM MST SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT WIDELY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER CLOUD-FREE AREAS BY LATE MORNING. WHERE CLOUD COVER EXISTS...VIGOROUS CONVECTION WILL LIKELY BE DELAYED BY A FEW HOURS. STORMS WILL DRIFT SLOWLY FROM SOUTH TO NORTH. TODAY'S STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY PRECIPITATION...CAUSING SOME ISOLATED NUISANCE FLOODING. CONVECTION WILL DIMINISH WITHIN A FEW HOURS OF SUNSET IN MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOOK FOR SHOWERS AND THUNDERSTORMS AGAIN MONDAY. BY TUESDAY...GRADUAL DRYING BEGIN TO CREEP EASTWARD ACROSS THE STATE. MOISTURE SHOULD RETURN NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
In the hours before
Local storm report, Jul 10, 3:04 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
304 PM MST SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HEAVY RAIN MAYER 34.40N 112.24W
07/10/2011 M1.50 INCH YAVAPAI AZ TRAINED SPOTTER
NUISANCE FLOODING IN MAYER CAUSED BY 1.5 INCHES RAIN IN
45 MINUTES.
&&
EVENT NUMBER FGZ1100178
HOWARDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:54 PM MST | Flash Flood Warning | FGZ | Navajo | 51 min |
| Jul 10, 2:49 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.